# SDR CA130904003

- Difficulty date: August 15, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Dhav DHC8301
- Aircraft time: 1 hours
- Engine: Pwa PW123
- Propeller: Hamstd 14SF23
- System (JASC): 6110 · Propeller Assembly
- Part: Control Unit
- Part number: 78249047
- Condition: Malfunctioned
- Location: Propeller
- Part time: 16,609 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

(CAN) FROM SDR 210041290, DURING TAKEOFF ROLL, PILOT NOT FLYING (PNF - F/O) NOTED THAT THE AUTO FEATHER WAS "SLOWER THAN NORMAL TO ARM" DURING TAKEOFF ROLL BUT SUBSEQUENTLY ARMED WITHIN LIMITS. SHORTLY AFTER ROTATION AT APPROXIMATELY 50FT AGL, PNF HEARD A CHANGE IN R/H ENGINE NOTE. UPON LOOKING AT ENGINE INSTRUMENTS, PNF NOTED NR 2 ENGINE TORQUE VERY LOW (BELIEVED IT TO BE BELOW 5%) AND CALLED "FAILURE". CAPTAIN (PILOT FLYING) SET MAX POWER AND NO.2 ENGINE "RETURNED TO OPERATE NORMALLY". BOTH PILOTS RECALL THE ENTIRE SEQUENCE LASTING "ONLY A FEW SECONDS". THE AIRCRAFT WAS CLIMBED TO 2000 FT AGL AND POWER WAS REDUCED TO NORMAL. A/C RETURN TO LAND. R/H PROP CONTROL UNIT REPLACED (P/N 782490-47). DUPLICATE INDEPENDENT INSPECTION OF R/H ENGINE CONTROLS & R/H SPINNER CARRIED OUT. ENGINE GROUND RUNS CARRIED OUT, ALL PARAMETERS WITHIN LIMITS. AIRCRAFT "LINED UP", AUTO FEATHER ARMED. ENGINES TAKEN TO MAX TAKEOFF POWER AND HELD FOR 6 MINUTES. NIL POWER INTERRUPTIONS, TORQUE SPIKES OR ANY OTHER ABNORMALITIES NOTED DURING THIS TIME. AIRCRAFT RELEASED TO SERVICE.
